Alert archive / Illinois / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 450, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Jul 7, 2011, 7:48 PM CDT for Randolph County, Illinois. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 7, 2011, 7:48 PM CDT (00:48 UTC)
- Expired
- Jul 7, 2011, 8:30 PM CDT
- In force
- 42 min
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Randolph County, IL
The radar
The St Louis radar (KLSX), 98 km from the middle of the area, began a volume at 00:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 7, 5:03 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 0.8 hours before the alert went out and 257 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 143 J/kg
- Mixed-layer CIN
- -61 J/kg
- Mixed-layer LCL
- 1134 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 2 m²/s²
- 0-3 km storm-relative helicity
- 50 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.7
The text
As transmitted, in the capitals the NWS used until 2016.
255
WUUS53 KLSX 080048
SVRLSX
ILC157-080130-
/O.NEW.KLSX.SV.W.0450.110708T0048Z-110708T0130Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
748 PM CDT THU JUL 7 2011
THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
RANDOLPH COUNTY IN SOUTHWEST ILLINOIS...
* UNTIL 830 PM CDT
* AT 746 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
EVANSVILLE...OR 8 MILES NORTHEAST OF STE. GENEVIEVE...AND MOVING
EAST AT 25 MPH.
* LOCATIONS IMPACTED INCLUDE...
SPARTA...BREMEN...STEELEVILLE...PERCY...COULTERVILLE...ELLIS
GROVE...PRESTON...WALSH...NEW PALESTINE...HOUSTON...BLAIR...WELGE
AND EDEN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 3794 8961 3798 9002 3800 9004 3812 9009
3813 9008 3813 9003 3816 9003 3821 8959
TIME...MOT...LOC 0048Z 272DEG 20KT 3805 8992
WIND...HAIL 60MPH 1.00IN
$$
TRUETT2 follow-up statements
899 WWUS53 KLSX 080109 SVSLSX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 809 PM CDT THU JUL 7 2011 ILC157-080130- /O.CON.KLSX.SV.W.0450.000000T0000Z-110708T0130Z/ RANDOLPH IL- 809 PM CDT THU JUL 7 2011 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN RANDOLPH COUNTY UNTIL 830 PM CDT... AT 807 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR STEELEVILLE...OR 6 MILES SOUTH OF SPARTA...MOVING EAST AT 35 MPH. LOCATIONS IMPACTED INCLUDE... STEELEVILLE...PERCY...COULTERVILLE AND EDEN. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. && LAT...LON 3794 8961 3797 8987 3818 8984 3821 8959 TIME...MOT...LOC 0109Z 267DEG 29KT 3806 8970 WIND...HAIL 60MPH <.75IN $$ TRUETT
403 WWUS53 KLSX 080127 SVSLSX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 827 PM CDT THU JUL 7 2011 ILC157-080137- /O.EXP.KLSX.SV.W.0450.000000T0000Z-110708T0130Z/ RANDOLPH IL- 827 PM CDT THU JUL 7 2011 ...THE SEVERE THUNDERSTORM WARNING FOR EASTERN RANDOLPH COUNTY WILL EXPIRE AT 830 PM CDT... THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND MOVED OUT OF THE WARNED AREA. HOWEVER GUSTY WINDS AND HEAVY RAIN ARE STILL POSSIBLE WITH THIS THUNDERSTORM. IN ADDITION...STRONG THUNDERSTORMS MAY REDEVELOP...AND A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT. LAT...LON 3794 8961 3797 8987 3818 8984 3821 8959 TIME...MOT...LOC 0127Z 267DEG 29KT 3807 8952 $$ TRUETT
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 7, 7:05 PM CDT, 43 minutes earlier.
Area forecast discussion, Jul 7, 7:05 PM CDT, 43 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION NATIONAL WEATHER SERVICE ST LOUIS MO 705 PM CDT THU JUL 7 2011 .DISCUSSION... /251 PM CDT THU JUL 7 2011/ CONVECTION WILL CONTINUE TO DEVELOP ACROSS OUR FORECAST AREA TGT AHEAD OF AN MCV OVER WRN MO...JUST W OF COU AND ANOTHER VORT MAX DROPPING S-SEWD INTO NERN KS. THIS CONVECTION IS ALONG A WEAK BOUNDARY EXTENDING FROM NERN KS SE THROUGH CNTRL MO AND E-NE THROUGH CNTRL IL. IT APPEARS THAT THE MAJORITY OF THE CONVECTION WILL SHIFT INTO SERN MO SWRN IL LATER THIS EVNG AND OVERNIGHT AS THE VORT CENTERS AND SFC BOUNDARY SHIFT SLOWLY SEWD. THE LATEST 4 KM NCEP WRF SHIFTS MOST OF THE CONVECTION SE OF OUR FORECAST AREA BY LATE TGT BUT THIS MAY BE A LITTLE TOO FAST. EXPECT CONVECTION TO CONTINUE LATE TGT...AT LEAST ACROSS AREAS FROM STL S AND E WITH A 20-30 KT SWLY LOW LEVEL JET CONTINUING TO BRING LOW LEVEL WAA AND MOISTURE CONVERGENCE TO THIS AREA WITH A WEAK SFC LOW OVER SERN MO PROVIDING SFC CONVERGENCE. WITH LOW FLASH FLOOD GUIDANCE ACROSS THE AREA THERE MAY BE A FLASH FLOOD THREAT TGT UNLESS THE CONVECTION IS ABLE TO ORGANIZE AND DEVELOP A COLD POOL ALLOWING FOR A QUICKER...MORE PROGRESSIVE SEWD MOVEMENT. THE CONVECTION SHOULD SHIFT SE OF OUR FORECAST AREA BY LATE FRI MRNG AS THE MCV...WEAK SFC LOW AND BOUNDARY SHIFT S-SE OF OUR AREA. THERE WILL CONTINUE TO BE SHORTWAVES DROPPING SEWD THROUGH THE AREA ON FRI NE OF THE UPPER LEVEL RIDGE CENTERED OVER THE SWRN US...BUT IT APPEARS THAT MUCH OF THE LOW LEVEL MOISTURE AND INSTABILITY ALONG THE SFC BOUNDARY WILL BE SE OF OUR AREA BY THIS TIME. TEMPERATURES SHOULD BE A LITTLE COOLER ON FRI WITH LOW LEVEL CLOUDS ACROSS THE AREA DURING THE MRNG...WEAK LOW LEVEL CAA AND NELY SFC WINDS. TEMPERATURES SHOULD ALSO BE RELATIVELY COOL FRI NGT WITH A MOSTLY CLEAR SKY AND LIGHT WIND. A WARMING TREND SHOULD BEGIN ON SAT AS THE UPPER LEVEL RIDGE BEGINS TO SHIFT NEWD INTO OUR AREA WITH RISING HEIGHTS. SFC WINDS WILL ALSO GRADUALLY VEER AROUND TO A SELY DIRECTION ON SAT AND TO A SLY DIRECTION ON SUN AS A WEAK WARM FRONT MOVES NWD THROUGH THE AREA. COULD NOT RULE OUT SCATTERED CONVECTION ON SUN ALONG AND JUST AHEAD OF THE WARM FRONT BUT LEFT THE FORECAST DRY FOR NOW. THE MAIN WEATHER CONCERN WILL BE THE RETURN OF HIGH LEVELS OF HEAT AND HUMIDITY BEGINNING ON SUN AND CONTINUING INTO THE WORK WEEK. THERE IS SOME UNCERTAINTY AS TO HOW LONG THIS HOT STRETCH WILL LAST AS THE GFS MODEL FLATTENS THE UPPER LEVEL RIDGE ALLOWING A FRONT TO SAG SWD INTO OUR AREA MON NGT AND TUE. THE ECMWF MODEL KEEPS THE FRONT N OF OUR FORECAST AREA DUE TO A STRONGER MID-UPPER LEVEL RIDGE. KEPT CHANCE POPS OVER NERN MO AND W CNTRL IL FOR MON THROUGH WED WITH THE POSSIBILITY OF CONVECTION...MCS ACTIVITY DROPPING SEWD THROUGH THIS AREA. GKS && .AVIATION... /705 PM CDT THU JUL 7 2011/ MCV MOVING THROUGH FORECAST AREA WITH SHOWERS AND THUNDERSTORMS DEVELOPING...MAINLY ALONG AND SOUTH OF I-70. MOST OF THIS ACTIVITY SHOULD MOVE OUT OF TAF SITES BY 0030Z...SO JUST KEPT VCSH MENTION AT KCOU AND KUIN THROUGH 03Z AND SHOWERS WITH VCTS AT KSUS/KSTL THROUGH ABOUT 04Z. THEN MODELS ALL OVER THE PLACE WITH NAM SUGGESTING IFR CONDITIONS...BUT PREFER GFS WITH MVFR FOG DEVELOPING LATER TONIGHT...THEN DIMINISHING BY MID MORNING ON FRIDAY. AS FOR WINDS...TO REMAIN LIGHT AND VARIABLE...THEN PICKUP FROM THE NORTHEAST WITH SOME DIURNAL CU. SPECIFICS FOR KSTL...MCV MOVING THROUGH METRO AREA WITH SHOWERS AND THUNDERSTORMS DEVELOPING...MAINLY ALONG AND SOUTH OF I-70. MOST OF THIS ACTIVITY SHOULD MOVE OUT OF KSTL BY 0030Z...SO JUST KEPT SHOWERS WITH VCTS AT KSTL THROUGH 04Z. THEN MODELS ALL OVER THE PLACE WITH NAM SUGGESTING IFR CONDITIONS...BUT PREFER GFS WITH MVFR FOG DEVELOPING LATER TONIGHT...THEN DIMINISHING BY 14Z ON FRIDAY. AS FOR WINDS...TO REMAIN LIGHT AND VARIABLE...THEN PICKUP FROM THE NORTHEAST WITH SOME DIURNAL CU. BYRD && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE. IL...NONE. && WFO LSX
Hazardous weather outlook, Jul 7, 3:24 PM CDT, 4 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 324 PM CDT THU JUL 7 2011 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-081130- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO- LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO- AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO- LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO- ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO- WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO- MADISON MO-REYNOLDS MO- 324 PM CDT THU JUL 7 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TONIGHT THUNDERSTORMS ARE LIKELY. A FEW THUNDERSTORMS MAY BECOME SEVERE ACROSS PORTIONS OF CENTRAL AND SOUTHEAST MISSOURI AS WELL AS SOUTHWEST ILLINOIS AND CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WINDS. SOME OF THESE THUNDERSTORMS WILL CONTAIN LOCALLY HEAVY RAINFALL... AND FLASH FLOODING WILL BE POSSIBLE WITH ANY THUNDERSTORMS THAT CONTINUE TO MOVE OVER THE SAME LOCATION. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS A CONTINUED CHANCE OF THUNDERSTORMS FRIDAY MORNING ACROSS SOUTHEAST MISSOURI AND SOUTHWEST ILLINOIS. THE CHANCE OF THUNDERSTORMS WILL RETURN TO NORTHEAST MISSOURI AND WEST CENTRAL ILLINOIS MONDAY THROUGH WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TONIGHT. GKS
In the hours before
Local storm report, Jul 7, 7:31 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
731 PM CDT THU JUL 07 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0648 PM TSTM WND DMG 2 NW FRENCH VILLAGE 37.99N 90.42W
07/07/2011 ST. FRANCOIS MO AMATEUR RADIO
SEVEN TO EIGHT INCH BLOCKING HIGHWAY D ABOUT ONE TO TWO
MILES NORTH OF THE INTERSECTION OF D AND Y. IN
ADDITION... SEVERAL TOPS OF TREE LIMBS SNAPPED OFF.
&&
GOSSELINLocal storm report, Jul 7, 7:32 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE ST LOUIS MO
732 PM CDT THU JUL 07 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0648 PM TSTM WND DMG 2 NW FRENCH VILLAGE 37.99N 90.42W
07/07/2011 ST. FRANCOIS MO AMATEUR RADIO
SEVEN TO EIGHT INCH BLOCKING HIGHWAY D ABOUT ONE TO TWO
MILES NORTH OF THE INTERSECTION OF D AND Y. IN
ADDITION... SEVERAL TOPS OF TREES SNAPPED OFF.
&&
CORRECTED REMARKS
GOSSELINLocal storm report, Jul 7, 7:37 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
737 PM CDT THU JUL 07 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0737 PM HEAVY RAIN COLUMBIA 38.46N 90.23W
07/07/2011 M3.00 INCH MONROE IL AMATEUR RADIO
&&
GOSSELINLocal storm report, Jul 7, 7:42 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
742 PM CDT THU JUL 07 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0735 PM HEAVY RAIN FESTUS 38.22N 90.41W
07/07/2011 M2.30 INCH JEFFERSON MO TRAINED SPOTTER
&&
GOSSELINLocal storm report, Jul 7, 7:43 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
743 PM CDT THU JUL 07 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0742 PM FLASH FLOOD 1 S FRENCH VILLAGE 37.96N 90.39W
07/07/2011 ST. FRANCOIS MO AMATEUR RADIO
TWENTY INCHES OF WATER OVER HIGHWAY D AT BABIAK ROAD.
&&
GOSSELINLocal storm report, Jul 7, 7:46 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
746 PM CDT THU JUL 07 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0745 PM HEAVY RAIN FRENCH VILLAGE 37.97N 90.39W
07/07/2011 M2.30 INCH ST. FRANCOIS MO TRAINED SPOTTER
&&
GOSSELINThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 7, 7:07 PM CDT | Tornado Warning | LSX | Monroe, Randolph | 23 min |
| Jul 7, 7:14 PM CDT | Flash Flood Warning | LSX | Bond, Fayette, Macoupin, Madison, Montgomery | 6 hr |
| Jul 7, 7:51 PM CDT | Flash Flood Warning | LSX | Clinton, Madison, Monroe, Randolph, Saint Clair, Washington | 6 hr |
| Jul 7, 11:30 PM CDT | Areal Flood Warning | LSX | Fayette, Marion | 10 hr |
| Jul 8, 12:03 AM CDT | Areal Flood Warning | LSX | Monroe | 9 hr |
| Jul 8, 10:19 AM CDT | River Flood Warning | LSX | Fayette | 10 hr |
| Jul 8, 3:17 PM CDT | Heat Advisory | LSX | Adams, Bond, Brown, Calhoun, Clinton, Fayette and 11 more | 4 days |
Nearby
Severe Thunderstorm Warnings in Illinois, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.